Diane 35

Patient

Q: I take diane 35 for contraception but this month i do not want to have my period so after the first pack of diane 35 finished i directly started a new one ( i did not let my period come). My question is: could this continuous use of diane 35 cause side effects? Any clots? Mood swings?
By the way, i take diane 35 since 2012 and i usually dont feel any side effects

Doctor

A:   With traditional birth control pill regimens, a woman takes hormones for 21 days and withdrawal bleeding occurs in a timely fashion, like monthly periods between days 22 - 28. But taking birth control pills back-to-back eliminates the withdrawal bleed or monthly period. This absence of periods or amenorrhea is desired by many women for many reasons including social, recreational, and sexual activities.
Although using traditional pills back to back gives you the same results, their safety has never really been documented and it is hence better to use specially designed continuous pill packs that offer a pill free interval of up to 3 months. These special pills are low estrogen containing types and are approved for use for a longer time. With regards to the safety, birth control pills are to be used with caution in women who are under 35 and smoke, have migraines, gallbladder disease, hypertension, diabetes, epilepsy, sickle cell disease, elective surgery, a history of blood clots, liver or heart disease. If you have any of the above conditions, I would seriously advice against using the traditional pill unrestricted without a heath advisor’s approval.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews